How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Chip (M.D.) Your Own Question
Dr Chip (M.D.)
Dr Chip (M.D.), Doctor
Category: Neurology
Satisfied Customers: 32187
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Neurology Question Here...
Dr Chip (M.D.) is online now
A new question is answered every 9 seconds

I have involuntary movements in my hands. When I am texting

Customer Question

I have involuntary movements in my hands. When I am texting with my phone , my index finger jumps forward for no reason. My hands and feet are always in pain. I am type 2diabetic on Janumet. I just stated taking Gabapentin. I has no affect. What would cause the involuntary movements in my hands?
Submitted: 10 months ago.
Category: Neurology
Expert:  Dr Chip (M.D.) replied 10 months ago.

Hello and welcome. I'm Dr Chip

Why were you given the gabapentin--for the involuntary movements?

Customer: replied 10 months ago.
I was given Gabapenton for suspicion of diabetic nerve pain. I have had the involuntary movements for some time now.
Expert:  Dr Chip (M.D.) replied 10 months ago.

OK Mark--have you had any scans or blood work to determine the tremor problem?

Customer: replied 10 months ago.
No
Expert:  Dr Chip (M.D.) replied 10 months ago.

OK. While this could be what's known as benign idiopathic tremor, it could be a carpal tunnel syndrome problem or a disk problem in your neck.

Were I your doctor I'd start with nerve conduction studies of your arms and if that indicated a cervical disk problem and not CTS I'd get an MRI of your neck.

Please let me know if you need any more information